EconPapers    
Economics at your fingertips  
 

Convergence of metric two-level measure spaces

Roland Meizis

Stochastic Processes and their Applications, 2020, vol. 130, issue 6, 3499-3539

Abstract: We extend the notion of metric measure spaces to so-called metric two-level measure spaces (m2m spaces): An m2m space (X,r,ν) is a Polish metric space (X,r) equipped with a two-level measure ν∈Mf(Mf(X)), i.e. a finite measure on the set of finite measures on X. We introduce a topology on the set of (equivalence classes of) m2m spaces induced by certain test functions (i.e. the initial topology with respect to these test functions) and show that this topology is Polish by providing a complete metric. The framework introduced in this article is motivated by possible applications in biology. It is well suited for modeling the random evolution of the genealogy of a population in a hierarchical system with two levels, for example, host–parasite systems or populations which are divided into colonies. As an example we apply our theory to construct a random m2m space modeling the genealogy of a nested Kingman coalescent.

Keywords: Metric two-level measure spaces; Metric measure spaces; Two-level measures; Nested Kingman coalescent measure tree; Two-level Gromov-weak topology (search for similar items in EconPapers)
Date: 2020
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304414918301893
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:130:y:2020:i:6:p:3499-3539

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spa.2019.10.002

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-09-26
Handle: RePEc:eee:spapps:v:130:y:2020:i:6:p:3499-3539